MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8115545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent lumbar 4-5 spondylolisthesis reduction,lumbar 5-sacral 1 discectomy, spinal canal decompression and pedicle screw internal fixation due to level iii of spondylolisthesis of lumbar 5 vertebrae.Intra-operatively, while the surgeon was using the tool to tighten the screw normally, a screw of the crosslink broke.The product came in contact with patient.No fragments of the implant remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visually confirmed the set screw is fractured approximately ~1 thread up from the distal tip of the set screw.The broken off portion of the set screw was not returned for analysis.Microscopic examination of the fracture surface appears to emanate from the root of the thread, following the thread helix, with downward deformation of the sheared portion of the thread.The outer hex does not appear to be damaged however, the inner hex does show signs of deformation.The above observations are consistent with torsional shearing of the thread during tightening.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7521610
Report Number1030489-2018-00717
Device Sequence Number1224163
Product Code KWP
UDI-Device Identifier00721902729713
UDI-Public00721902729713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8115545
Device Lot Number0627432W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR